Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 22, NWS Wilmington, OH

April 7, 2001Logan County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 7, 2001, 11:14 PM EDT for Logan County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2001, 11:14 PM EDT (03:14 UTC)
Expired
Apr 7, 2001, 11:45 PM EDT
In force
31 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Logan County, OH

The radar

The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1878 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 080316
SVRILN
OHC091-080345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1114 PM EDT SAT APR 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN OHIO...

* UNTIL 1145 PM EDT...

* AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER RUSSELLS POINT...OR ABOUT 9 MILES
  NORTHWEST OF BELLEFONTAINE...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RUSSELLS POINT...
  LAKEVIEW...
  BELLE CENTER...

AT 1111 PM EDT...A TRAINED WEATHER SPOTTER AT LEWISTOWN REPORTED 
DIME SIZE HAIL.  E

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

SITES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:38 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 7, 9:38 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
938 PM EDT SAT APR 7 2001

CONVEGENCE BOUNDARY NOW WORKING THROUGH THE FA...KICKING OFF WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS.  WITH COLD FRONT STILL TO PUSH
INTO THE AREA WILL LEAVE A MENTION OF RW/TRW ALL ZONES.  WILL
HOWEVER LOWER POPS TO 20 AND WILL TAKE OUT SEVERE WORDING.  WILL
ADJUST CLOUD WORDING IN THE SOUTH TO PARTLY CLOUDY.

LOW TEMPERATURE FORECAST LOOK FeINE.

.ILN...NONE.

SITES

In the hours before

Special weather statement, Apr 7, 10:50 PM EDT, 24 minutes before
OHZ042-043-051-080310-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1050 PM EDT SAT APR 7 2001

...THE SEVERE THUNDERSTORM WARNING FOR DARKE COUNTIES HAS BEEN
ALLOWED TO EXPIRE...

AT 1048 PM EDT...DOPPLER RADAR INDICATED THE THUNDERSTORM HAS MOVED
OUT OF THE WARNED AREA...THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE.

NO REPORTS OF SEVERE WEATHER HAVE BEEN REPORTED WITH THIS STORM.  IF
YOU EXPERIENCED DIME SIZE HAIL OR LARGER...HAD TREES KNOCKED DOWN...
OR OTHER DAMAGE...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY
AND ASK THEM TO FORWARD THE REPORT TO THE NATIONAL WEATHER SERVICE
IN WILMINGTON.

SITES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 10:19 PM EDTSevere Thunderstorm WarningILNDarke26 min
Apr 8, 4:40 PM EDTSevere Thunderstorm WarningILNFranklin50 min
Apr 8, 5:38 PM EDTSevere Thunderstorm WarningILNFairfield37 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.